Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 84, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 9:59 AM CDT for Logan County, Payne County, Oklahoma. It was in force for 2 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1995, 9:59 AM CDT (14:59 UTC)
- Expired
- Jun 9, 1995, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 091501
FFWOKC
OKC083-119-091800-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
959 AM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1200 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
LOGAN AND PAYNE
INCLUDING THE FOLLOWING LOCATIONS
COYLE...GUTHRIE...LANGSTON...MEHAN...PERKINS...RIPLEY AND
STILLWATER
AT 959 AM CDT RADAR INDICATED VERY HEAVY RAIN OCCURRING OVER MOST OF
PAYNE COUNTY. MEANWHILE... MORE HEAVY RAIN WILL BE MOVING INTO LINCOLN
COUNTY THROUGH THE LATE MORNING HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3604 9683 3578 9753 3600 9754 3622 9686
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:55 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 9, 4:55 AM CDT, 5 hours 4 minutes before
FPUS3 KOKC 090955 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 455 AM CDT FRI JUN 9 1995 NO PCGRIDDS DATA AVBL DUE TO NETWORK PROBS...SO NOT MUCH IN THE WAY OF FANCY STUFF TO LOOK AT. ALSO WORKING WITH NEW ICWF...HOPEFULLY ALL WILL TURN OUT RSNBLY WELL.... MAIN OUTFLOW BNDRY NOW ACRS SRN PT OF OK WL PROB BE FOCUS FOR CNVCTN THIS AFTN. HAVE SPLIT PCPN FOR TDA INTO ONGOING/THIS AFTN IN SVRL ZN GRPS. THE CRNT PCPN SHOULD DIE OUT BY NOON...THEN NEW CNVCTN WL LKLY FORM AGAIN THIS AFTN OR EVE. BLV ETA SFC PROG IS MOST RSNBL OF THE SET WITH ITS SMWHT MORE SLY POSN OF THE LOW IN ERLY PDS. XPCT HIGHLY UNSTABLE CONDS THIS AFTN/EVE...SPCLY IN SW. CAP WL PROB HOLD IN FAR S AND SW...SO WL GO ONLY ABT 20 PCT THERE...BUT WL STILL MNTN PSBLTY OF SVR EVRYWHR. SELS MDT RISK APPEARS RSNBL...AND WL ALSO ADD PSBLTY OF HVY RNFL IN CNTRL AND N CNTRL OK. CONSIDERED FF WATCH...BUT AM NOT CERTAIN ENUF OF THE LOCATION OF HVY RNFL TNGT TO ACTUALLY GO FOR IT. WL LET DAY SHIFT RECONSIDER. MODELS DRAG CDFNT THRU THE FA FRI NGT THRU SAT NGT. PROXIMITY OF HIGHLY HUMID CONDS IN LWR ATMOS ARGUES FOR MAINTAINING POPS INTO THE EXTDD PDS...EVEN THO FNT WL PROB MAKE ITS WAY THRU MOST OF THE FA BY SAT NGT. XPCT PCPN IN NWRN OK TO BE MNLY RN SAT NGT AS COOL UPSLOPE FLOW PERSISTS. DID NOT GET A CHC TO LOOK AT ANYTHING BYND 48 HRS...SO WL LV EXTDD PDS APPROX AS THEY WERE. AM RUNNING W-A-Y BHD...AND OUR COMPUTERS DO NOT SEEM TO CARE. XPCT ZFP APPROX 510 AM AND OTHER PRODUCTS TO FOLLOW FAIRLY QUICKLY. FCSTID = 23 = RS OKC 86 66 80 62 / 80 60 40 40 HBR 90 65 85 63 / 60 60 30 30 SPS 93 68 86 64 / 20 20 30 30 GAG 78 55 80 53 / 40 40 20 30 PNC 85 68 78 60 / 50 40 20 30 DUA 91 71 85 68 / 20 20 30 40 .OK...NONE. .TX...NONE.
In the hours before
Special weather statement, Jun 9, 6:30 AM CDT, 3 hours 29 minutes before
OKZ004>053-TX083>090-091730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT FRI JUN 09 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE ATMOSPHERE OVER THE SOUTHERN PLAINS STATES WILL BE VERY UNSTABLE THROUGH TONIGHT. IN ADDITION...LOW LEVEL MOISTURE WILL CONTINUE TO BE FED INTO THE REGION AS SOUTH TO SOUTHEAST WINDS PERSIST ACROSS TEXAS AND OKLAHOMA. THESE CONDITIONS WILL FAVOR THE DEVELOPMENT OF STRONG THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT. THE LOCATION OF THE DEVELOPMENT WILL BE DETERMINED MAINLY BY THE LOCATION OF SURFACE BOUNDARIES. AN OUTFLOW BOUNDARY...RESULTING FROM OVERNIGHT STORMS... LAY ACROSS OKLAHOMA ABOUT 75 MILES NORTH OF THE RED RIVER AT 630 AM. THIS BOUNDARY WILL MOVE SLOWLY NORTH DURING THE DAY AND WILL PROVIDE ONE FOCUS FOR STORM DEVELOPMENT. OUTFLOW FROM DEVELOPING STORMS IN THE EASTERN TEXAS PANHANDLE AND NORTHWEST OKLAHOMA THIS MORNING WILL LIKELY PRODUCE ANOTHER BOUNDARY WHERE STORMS WILL BE LIKELY TO DEVELOP. THE WIND PROFILE...ESPECIALLY IN COMBINATION WITH STRONG INSTABILITY... WILL FAVOR THE DEVELOPMENT OF SUPERCELLS AND A FEW TORNADOES. BASED ON THESE FACTORS...IT APPEARS THAT CENTRAL OKLAHOMA WILL HAVE THE GREATEST RISK OF SEVERE WEATHER TODAY AND TONIGHT. HEAVY RAINFALL WILL BE LIKELY WITH MANY OF THE STORMS AND RENEWED FLOODING WILL BE A PROBLEM IN SOME AREAS. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION TODAY AND TONIGHT. RS
Special weather statement, Jun 9, 7:03 AM CDT, 2 hours 56 minutes before
OKZ004>053-TX083>090-091730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT FRI JUN 09 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE ATMOSPHERE OVER THE SOUTHERN PLAINS STATES WILL BE VERY UNSTABLE THROUGH TONIGHT. IN ADDITION...LOW LEVEL MOISTURE WILL CONTINUE TO BE FED INTO THE REGION AS SOUTH TO SOUTHEAST WINDS PERSIST ACROSS TEXAS AND OKLAHOMA. THESE CONDITIONS WILL FAVOR THE DEVELOPMENT OF STRONG THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT. THE LOCATION OF THE DEVELOPMENT WILL BE DETERMINED MAINLY BY THE LOCATION OF SURFACE BOUNDARIES. AN OUTFLOW BOUNDARY...RESULTING FROM OVERNIGHT STORMS... LAY ACROSS OKLAHOMA ABOUT 75 MILES NORTH OF THE RED RIVER AT 630 AM. THIS BOUNDARY WILL MOVE SLOWLY NORTH DURING THE DAY AND WILL PROVIDE ONE FOCUS FOR STORM DEVELOPMENT. OUTFLOW FROM DEVELOPING STORMS IN THE EASTERN TEXAS PANHANDLE AND NORTHWEST OKLAHOMA THIS MORNING WILL LIKELY PRODUCE ANOTHER BOUNDARY WHERE STORMS WILL BE LIKELY TO DEVELOP. THE WIND PROFILE...ESPECIALLY IN COMBINATION WITH STRONG INSTABILITY... WILL FAVOR THE DEVELOPMENT OF SUPERCELLS AND A FEW TORNADOES. BASED ON THESE FACTORS...IT APPEARS THAT CENTRAL OKLAHOMA WILL HAVE THE GREATEST RISK OF SEVERE WEATHER TODAY AND TONIGHT. HEAVY RAINFALL WILL BE LIKELY WITH MANY OF THE STORMS AND RENEWED FLOODING WILL BE A PROBLEM IN SOME AREAS. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION TODAY AND TONIGHT. RS
Special weather statement, Jun 9, 9:30 AM CDT, 29 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 928 AM CDT FRI JUN 9 1995
Special weather statement, Jun 9, 9:33 AM CDT, 26 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 933 AM CDT FRI JUN 9 1995 THE TORNADO WATCH IN EFFECT FOR WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS UNTIL NOON HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA... STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TODAY AND TONIGHT. CS
Special weather statement, Jun 9, 9:33 AM CDT, 26 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 933 AM CDT FRI JUN 9 1995 THE TORNADO WATCH IN EFFECT FOR WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS UNTIL NOON HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA... STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TODAY AND TONIGHT. CS
Special weather statement, Jun 9, 9:34 AM CDT, 25 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 933 AM CDT FRI JUN 9 1995 THE TORNADO WATCH IN EFFECT FOR WESTERN PORBTIONS OF OKLAHOMA AND NORTH TEXAS UNTIL NOON HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA... STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TODAY AND TONIGHT. CS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 58 min |
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 66 min |
| Jun 8, 7:43 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 6 hr |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 68 min |
| Jun 8, 7:55 PM CDT | Tornado Warning | OUN | Roger Mills | 65 min |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Major | 68 min |
| Jun 8, 8:13 PM CDT | Tornado Warning | OUN | Ellis | 62 min |
| Jun 8, 8:26 PM CDT | Flash Flood Warning | OUN | Alfalfa | 6 hr |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Jun 8, 8:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 61 min |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Jun 8, 9:56 PM CDT | Tornado Warning | OUN | Ellis | 64 min |
| Jun 8, 10:00 PM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 8, 10:35 PM CDT | Tornado Warning | OUN | Dewey | 40 min |
| Jun 8, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 43 min |
| Jun 8, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Jun 8, 11:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 8, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 55 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 9, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 9, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jun 9, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Jun 9, 12:55 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan | 5 hr |
| Jun 9, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 46 min |
| Jun 9, 2:13 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 9, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 47 min |
| Jun 9, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| Jun 9, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 53 min |
| Jun 9, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 9, 5:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 5:37 AM CDT | Flash Flood Warning | OUN | Blaine | 113 min |
| Jun 9, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Jun 9, 8:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 68 min |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 55 min |
| Jun 9, 1:05 PM CDT | Tornado Warning | OUN | Harmon | 55 min |
| Jun 9, 1:32 PM CDT | Tornado Warning | OUN | Greer | 43 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 9, 2:09 PM CDT | Tornado Warning | OUN | Greer | 51 min |
| Jun 9, 2:39 PM CDT | Tornado Warning | OUN | Greer, Kiowa | 66 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 64 min |
| Jun 9, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Jun 9, 3:27 PM CDT | Tornado Warning | OUN | Kiowa | 63 min |
| Jun 9, 3:52 PM CDT | Tornado Warning | OUN | Caddo | 53 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 60 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Jun 9, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
| Jun 9, 5:51 PM CDT | Tornado Warning | OUN | Seminole | 24 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| Jun 9, 6:15 PM CDT | Tornado Warning | OUN | Seminole | 30 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.